MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-6-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Unspecified Infection (1930); Muscle Weakness/Atrophy (1967); Obstruction/Occlusion (2422)
Date of Event 09/30/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient died of multiple organ failure due to pulmonary infection on (b)(6) 2022.The event was not the result of a device deficiency, and was not a new or recurring stroke.The site assessed the event as not related to the device or procedure.The patient had undergone treatment for a clot located in the m1 segment of the left middle cerebral artery.The patient's pre-procedure mtici score was 0, and post-procedure it was 3.The patient's mrs score had been 0, and their nihss score was 16.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the adverse event was not life threatening.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported considering the possibility of a pituitary crisis due to further aggravation of the condition, the patient was instructed to immediately contact the department of anesthesiology for endotracheal intubation.Ct imaging report from (b)(6) 2022 identified a partial occlusion of the a2 segment of the right anterior cerebral artery.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient passed away on (b)(6) 2022.It was later noted that the patient recovered/resolved on (b)(6) 2022.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the procedure occurred on (b)(6) 2022 and a solitaire platinum device was used.There were no reported device or procedure issues related to the patient's death.No further treatment or hospitalization for the pulmonary infection or organ failure was reported.The sponsor assessed the event as possibly related to the procedure.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that on 2023-jun-27, immediate post operative ct found a small amount of subarachnoid hemorrhage.There was no treatment or actions taken for this event.The event was not a recurrent or new stroke, did not result from a device deficiency, and was assessed as probably related to the disease under study and underlying condition.The site assessed the event as possibly related to the procedure and not related to the devices and the sponsor assessed as causally related to the study procedure and possibly related to the study devices utilized.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the patient was lethargic with right limb weakness, runs until (b)(6), and was discharged on (b)(6) 2022.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15598842
Report Number2029214-2022-01710
Device Sequence Number2314977
Product Code NRY
UDI-Device Identifier00847536034792
UDI-Public00847536034792
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2023
Device Model NumberSFR3-6-40-10
Device Catalogue NumberSFR3-6-40-10
Device Lot NumberB232049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer10/11/2022
10/26/2022
02/22/2023
03/01/2023
04/11/2023
12/19/2023
02/04/2024
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date10/24/2022
11/21/2022
02/27/2023
03/07/2023
04/13/2023
01/17/2024
03/05/2024
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexMale
Patient Weight90 KG